Alert archive / Wyoming / High Wind Watches in 2018
High Wind Watch 22, NWS Cheyenne, WY
NWS Cheyenne, WY issued this high wind watch at Mar 14, 2018, 2:01 AM MDT for 4 counties in Wyoming. It took effect at Mar 16, 2018, 12:00 AM MDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Mar 14, 2018, 2:01 AM MDT (08:01 UTC)
- In effect from
- Mar 16, 2018, 12:00 AM MDT
- Expired
- Mar 15, 2018, 1:54 AM MDT
- In force
- Issued by
- NWS Cheyenne, WY
Counties Albany County, WY, Carbon County, WY, Laramie County, WY, Platte County, WY
The radar
The Cheyenne radar (KCYS), 88 km from the middle of the area, began a volume at 07:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Riverton, WY (KRIW), launched 00:00Z, 8.0 hours before the alert went out and 278 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2340 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 30 m²/s²
- 0-3 km storm-relative helicity
- 123 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
789 WWUS75 KCYS 140801 NPWCYS URGENT - WEATHER MESSAGE National Weather Service Cheyenne WY 201 AM MDT Wed Mar 14 2018 ...STRONG WINDS POSSIBLE THURSDAY NIGHT INTO FRIDAY... WYZ110-115-150000- /O.NEW.KCYS.HW.A.0022.180316T0600Z-180316T1800Z/ North Snowy Range Foothills-Laramie Valley- Including the cities of Arlington, Elk Mountain, Bosler, and Laramie 201 AM MDT Wed Mar 14 2018 ...HIGH WIND WATCH IN EFFECT FROM LATE THURSDAY NIGHT THROUGH FRIDAY MORNING... The National Weather Service in Cheyenne has issued a High Wind Watch, which is in effect from late Thursday night through Friday morning. * TIMING...Midnight Through Noon Friday * WINDS...West to Southwest winds of 35 to 45 MPH sustained with Gusts to 65 MPH possible. * IMPACTS...Mainly to transportation. Dangerous travel for light weight and high profile vehicles, including light loaded semis and camping trailers. Strong cross winds may result in an elevated risk for blow overs of these types of vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Watch means there is the potential for a hazardous high wind event. Sustained winds of at least 40 mph...or gusts of 58 mph or stronger may occur. Continue to monitor the latest forecasts. && $$ WYZ106-150000- /O.NEW.KCYS.HW.A.0022.180316T1200Z-180317T0000Z/ Central Laramie Range and Southwest Platte County- Including the city of Bordeaux 201 AM MDT Wed Mar 14 2018 ...HIGH WIND WATCH IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY AFTERNOON... The National Weather Service in Cheyenne has issued a High Wind Watch, which is in effect from Friday morning through Friday afternoon. * TIMING...6AM Through 6PM Friday * WINDS...West to Southwest winds of 35 to 45 MPH sustained with Gusts to 65 MPH possible. * IMPACTS...Mainly to transportation. Dangerous travel for light weight and high profile vehicles, including light loaded semis and camping trailers. Strong cross winds may result in an elevated risk for blow overs of these types of vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Watch means there is the potential for a hazardous high wind event. Sustained winds of at least 40 mph...or gusts of 58 mph or stronger may occur. Continue to monitor the latest forecasts. && $$
4 follow-up statements
005 WWUS75 KCYS 142004 NPWCYS URGENT - WEATHER MESSAGE National Weather Service Cheyenne WY 204 PM MDT Wed Mar 14 2018 ...STRONG WINDS POSSIBLE LATE THURSDAY NIGHT INTO FRIDAY... WYZ110-115-150415- /O.CON.KCYS.HW.A.0022.180316T0600Z-180316T1800Z/ North Snowy Range Foothills-Laramie Valley- Including the cities of Arlington, Elk Mountain, Bosler, and Laramie 204 PM MDT Wed Mar 14 2018 ...HIGH WIND WATCH REMAINS IN EFFECT FROM LATE THURSDAY NIGHT THROUGH FRIDAY MORNING... * TIMING...Midnight Through Noon Friday * WINDS...West to Southwest winds of 35 to 45 MPH sustained with Gusts around 60 MPH possible. * IMPACTS...Mainly to transportation. Dangerous travel for light weight and high profile vehicles, including light loaded semis and camping trailers. Strong cross winds may result in an elevated risk for blow overs of these types of vehicles. * OTHER IMPACTS...Some blowing and drifting snow is possible until noon Friday, mainly across the higher elevations including the Elk mountain and Arlington areas. Visibilities may briefly be reduced to one half mile. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Watch means there is the potential for a hazardous high wind event. Sustained winds of at least 40 mph...or gusts of 58 mph or stronger may occur. Continue to monitor the latest forecasts. && $$ WYZ106-150415- /O.CON.KCYS.HW.A.0022.180316T1200Z-180317T0000Z/ Central Laramie Range and Southwest Platte County- Including the city of Bordeaux 204 PM MDT Wed Mar 14 2018 ...HIGH WIND WATCH REMAINS IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY AFTERNOON... * TIMING...6AM Through 6PM Friday * WINDS...West to Southwest winds of 35 to 45 MPH sustained with Gusts around 60 MPH possible. * IMPACTS...Mainly to transportation. Dangerous travel for light weight and high profile vehicles, including light loaded semis and camping trailers. Strong cross winds may result in an elevated risk for blow overs of these types of vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Watch means there is the potential for a hazardous high wind event. Sustained winds of at least 40 mph...or gusts of 58 mph or stronger may occur. Continue to monitor the latest forecasts. && $$
561 WWUS75 KCYS 142017 AAA NPWCYS URGENT - WEATHER MESSAGE...UPDATED National Weather Service Cheyenne WY 217 PM MDT Wed Mar 14 2018 ...STRONG WINDS POSSIBLE LATE THURSDAY NIGHT INTO FRIDAY... WYZ110-115-151130- /O.CON.KCYS.HW.A.0022.180316T0600Z-180316T1800Z/ North Snowy Range Foothills-Laramie Valley- Including the cities of Arlington, Elk Mountain, Bosler, and Laramie 217 PM MDT Wed Mar 14 2018 ...HIGH WIND WATCH REMAINS IN EFFECT FROM LATE THURSDAY NIGHT THROUGH FRIDAY MORNING... * TIMING...Midnight Through Noon Friday * WINDS...West to Southwest winds of 35 to 45 MPH sustained with Gusts around 60 MPH possible. * IMPACTS...Mainly to transportation. Dangerous travel for light weight and high profile vehicles, including light loaded semis and camping trailers. Strong cross winds may result in an elevated risk for blow overs of these types of vehicles. * OTHER IMPACTS...Some blowing and drifting snow is possible until noon Friday, mainly across the higher elevations including the Elk mountain and Arlington areas. Visibilities may briefly be reduced to one half mile. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Watch means there is the potential for a hazardous high wind event. Sustained winds of at least 40 mph...or gusts of 58 mph or stronger may occur. Continue to monitor the latest forecasts. && $$ WYZ106-151130- /O.CON.KCYS.HW.A.0022.180316T1200Z-180317T0000Z/ Central Laramie Range and Southwest Platte County- Including the city of Bordeaux 217 PM MDT Wed Mar 14 2018 ...HIGH WIND WATCH REMAINS IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY AFTERNOON... * TIMING...6AM Through 6PM Friday * WINDS...West to Southwest winds of 35 to 45 MPH sustained with Gusts around 60 MPH possible. * IMPACTS...Mainly to transportation. Dangerous travel for light weight and high profile vehicles, including light loaded semis and camping trailers. Strong cross winds may result in an elevated risk for blow overs of these types of vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Watch means there is the potential for a hazardous high wind event. Sustained winds of at least 40 mph...or gusts of 58 mph or stronger may occur. Continue to monitor the latest forecasts. && $$
178 WWUS75 KCYS 150213 NPWCYS URGENT - WEATHER MESSAGE National Weather Service Cheyenne WY 813 PM MDT Wed Mar 14 2018 ...STRONG WINDS POSSIBLE LATE THURSDAY NIGHT AND FRIDAY... WYZ110-115-151200- /O.CON.KCYS.HW.A.0022.180316T0600Z-180316T1800Z/ North Snowy Range Foothills-Laramie Valley- Including the cities of Arlington, Elk Mountain, Bosler, and Laramie 813 PM MDT Wed Mar 14 2018 ...HIGH WIND WATCH REMAINS IN EFFECT FROM LATE THURSDAY NIGHT THROUGH FRIDAY MORNING... * TIMING...Midnight Thursday Night Through Noon Friday. * WINDS...West to Southwest winds 35 to 45 MPH sustained with gusts around 60 MPH possible. * IMPACTS...Mainly to transportation. Dangerous travel for light weight and high profile vehicles, including light loaded semis and camping trailers. Strong cross winds may result in an elevated risk for blow overs of these types of vehicles. * OTHER IMPACTS...Some blowing and drifting snow is possible until noon Friday, mainly across the higher elevations including Elk Mountain and Arlington. Visibilities may briefly be reduced to one half mile. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Watch means there is the potential for a hazardous high wind event. Sustained winds of at least 40 mph...or gusts of 58 mph or stronger may occur. Continue to monitor the latest forecasts. && $$ WYZ106-151200- /O.CON.KCYS.HW.A.0022.180316T1200Z-180317T0000Z/ Central Laramie Range and Southwest Platte County- Including the city of Bordeaux 813 PM MDT Wed Mar 14 2018 ...HIGH WIND WATCH REMAINS IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY AFTERNOON... * TIMING...Friday Morning Through Friday Afternoon. * WINDS...West to Southwest winds 35 to 45 MPH sustained with gusts around 60 MPH possible. * IMPACTS...Mainly to transportation. Dangerous travel for light weight and high profile vehicles, including light loaded semis and camping trailers. Strong cross winds may result in an elevated risk for blow overs of these types of vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Watch means there is the potential for a hazardous high wind event. Sustained winds of at least 40 mph...or gusts of 58 mph or stronger may occur. Continue to monitor the latest forecasts. && $$
155 WWUS75 KCYS 150754 NPWCYS URGENT - WEATHER MESSAGE National Weather Service Cheyenne WY 154 AM MDT Thu Mar 15 2018 ...High Wind Watches Cancelled... WYZ110-115-150900- /O.CAN.KCYS.HW.A.0022.180316T0600Z-180316T1800Z/ North Snowy Range Foothills-Laramie Valley- Including the cities of Arlington, Elk Mountain, Bosler, and Laramie 154 AM MDT Thu Mar 15 2018 ...HIGH WIND WATCH IS CANCELLED... The National Weather Service in Cheyenne has cancelled the High Wind Watch. The High Wind Watch has been replaced with a Snow and Blowing Snow Advisory. $$ WYZ106-150900- /O.CAN.KCYS.HW.A.0022.180316T1200Z-180317T0000Z/ Central Laramie Range and Southwest Platte County- Including the city of Bordeaux 154 AM MDT Thu Mar 15 2018 ...HIGH WIND WATCH IS CANCELLED... The National Weather Service in Cheyenne has cancelled the High Wind Watch. Winds are expected to remain below High Wind Warning criteria. Therefore the watch has been cancelled. $$
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this high wind watch went out at Mar 13, 10:05 PM MDT, 3 hours 56 minutes earlier.
Area forecast discussion, Mar 13, 10:05 PM MDT, 3 hours 56 minutes before
Area Forecast Discussion National Weather Service Cheyenne WY 1005 PM MDT Tue Mar 13 2018 .SHORT TERM...(This evening through Wednesday Night) Issued at 227 PM MDT Tue Mar 13 2018 Two more warmer than normal days ahead (Wednesday-Thursday) before changes arrive late Thursday and Friday...more on that in the long term section below. High amplitude ridge axis extends from the Four Corners north into Alberta early this afternoon. Large scale subsidence beneath this ridge along with a dry air mass in place will continue to yield clear skies tonight. Ridge axis begins to weaken as it slides east on Wednesday. In doing so, thermal ridge in the low-levels will be advected into the region. So, highs on Wednesday will warm well into the 60s, with even some low 70s in the North Platte River Valley from Douglas to Bridgeport/Broadwater. Otherwise, just expect some high clouds to be in on the increase across southeast Wyoming late in the day. .LONG TERM...(Thursday through Tuesday) Issued at 227 PM MDT Tue Mar 13 2018 *** Accumulating Snow Potential Increasing Thu Night/Friday *** Backing flow amplifies for Thursday as an upper low moves onto the Pacific Coast. Models are becoming more consistent in lifting a leading negatively tilted shortwave trough northeast towards the Four Corners by Thursday evening. This trough becomes a closed low near the CO/KS stateline by Friday morning, most likely due to the strength of the downstream plains ridge. As the system approaches, precip will be on the increase across southeast Wyoming Thursday afternoon. Weak instability will be available Thursday afternoon, so expect generally showery coverage. There may also be some isolated lightning strikes Thursday afternoon, but confidence was too low to include into the forecast at this time. Models are consistent in precip becoming more organized Thursday evening, as a well-defined area of low-level convergence sets up ahead of deepening sfc low. Snow levels initially will be around 8000 feet Thursday evening, but will fall to around 4000 feet by sunrise Friday. As such, precip will transition from rain to snow west- east across much of the CWA Thursday night, remaining snow on Friday. Model consistency both run-to-run and between models is increasing confidence in widespread accumulating snow, though location of greatest snowfall/impacts will depend on the eventual track of the area of low pressure. Areas best positioned for heavy snow potential will be areas where the residence time of the system is maximized (above 8000 feet as well as along the Pine Ridge from east central Wyoming into the northern Nebraska Panhandle). Areas along and south of the lower North Platte Valley appear as though temps may remain too warm or system residence time too-low, to see significant accumulations. The system will linger into Friday, before coming to an end across the Panhandle Friday afternoon. Travel impacts can be expected in areas of heaviest snow. Have trended precip chances up and temperatures down Thursday night & Friday. Stay tuned to future forecasts as amounts/impacts are refined. Brief shortwave ridge move in Friday night & Saturday, before the next shortwave trough moves thru Sunday and Sunday night. Although light snow will be possible with this system, at this time accumulations appear to remain light. Drier, but continued cool conditions anticipated early next week. && .AVIATION...(For the 06Z TAFS through 06Z Wednesday night) Issued at 1000 PM MDT Tue Mar 13 2018 VFR. Light south-southeast winds will prevail across western Nebraska. For southeast Wyoming, light southwest winds tonight will increase to 10-15 kt late Wednesday morning. It will be breezy at Rawlins with gusts to 25 kt. Winds diminish after 00Z. && .FIRE WEATHER... Issued at 1000 PM MDT Tue Mar 13 2018 A strong upper level ridge will build into the area Wednesday and bring mainly dry conditions to the area. However, it will be a bit windy across the west Wednesday afternoon with humidity values ranging from 20 to 30 percent which may cause some elevated fire weather conditions. The next disturbance is expected to move into the area Thursday-Thursday night and bring snow showers to the higher elevations of southeast Wyoming Thursday afternoon with rain changing to snow Thursday evening and Thursday night. Meanwhile, the Nebraska Panhandle may see mostly snow in the north on Thursday night with a rain/snow mix further south. This will be followed a windy day on Friday and another disturbance moving into the region Sunday and Sunday night. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...None. NE...None. && SHORT TERM...CAH LONG TERM...CAH AVIATION...MAJ FIRE WEATHER...REC/MAJ
Hazardous weather outlook, Mar 13, 3:26 AM MDT, 22 hours 35 minutes before
Hazardous Weather Outlook National Weather Service Cheyenne WY 326 AM MDT Tue Mar 13 2018 NEZ002-003-019>021-054-055-095-096-140930- Dawes-Box Butte-Scotts Bluff-Banner-Morrill-Kimball-Cheyenne- North Sioux-South Sioux- 326 AM MDT Tue Mar 13 2018 This hazardous weather outlook is for portions of western Nebraska. .DAY ONE...TODAY AND TONIGHT No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY There is a possibility of snow Thursday night into Friday morning. Significant accumulating snow is possible. Please stay tuned for later updates. .Spotter information statement... Spotter activation will not be needed today and tonight. WYZ101>119-140930- Converse County Lower Elevations-Niobrara County- North Laramie Range-Ferris/Seminoe/Shirley Mountains- Shirley Basin-Central Laramie Range and Southwest Platte County- East Platte County-Goshen County-Central Carbon County- North Snowy Range Foothills-Southwest Carbon County- Sierra Madre Range-Upper North Platte River Basin-Snowy Range- Laramie Valley-South Laramie Range-South Laramie Range Foothills- Central Laramie County-East Laramie County- 326 AM MDT Tue Mar 13 2018 This hazardous weather outlook is for portions of east central Wyoming...south central Wyoming and southeast Wyoming. .DAY ONE...TODAY AND TONIGHT No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY There is a possibility of snow Thursday night into Friday morning. Significant accumulating snow is possible. Please stay tuned for later updates. .Spotter information statement... Spotter activation will not be needed today and tonight.
The office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 14, 2:08 AM MDT | Winter Storm Watch | CYS | Albany, Laramie, Niobrara | 24 hr |
Nearby
High Wind Watches in Wyoming, 2018Every high wind watch in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.